Ask a Dog Vet and Get Answers to Your Dog Veterinary Questions
Hello Donna, my name is***** and I will help you.
The Benadryl dose you want to give Gus is OK. It normally has a sedative effect.
But because he is so restless I am concerned that he might actually be in pain. Dogs in pain often pace and cannot settle down. Perhaps the pain injection was not enough and it may not be effective. Most pain injections last 6 to 12 hours. Give him the Benadryl. Try rubbing his tummy gently. See if he calms down. If you cannot get him to become more comfortable I would call the Emergency Clinic and ask to speak with the vet on call. Tell him/her how Gus is behaving. They may ask you to bring him back. It is important that you do that if asked. I'm concerned about that gas in his abdomen. If he does settle down be sure that you do take back there or to your own vet for the xray. Please let me know how he now. Don't give him any more benadryl after his first dose.